Ask a doctor

I Just Had Juvederm 2 Days Ago in the Wrinkles Around my Lips. The Wrinkles Are Now Red and More Pronounced?

I have red spots on the rim of my lips where the doc injected? Do I need to have this dissolved or will the redness in the wrinkles diminish?

Doctor Answers (9)

Redness of Lips Two Days after Juvederm

+1

   In the absence of infection, slight redness should resolve over about a week.  If you do not like the volume at that point, hyaluronidase may be appropriate.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 209 reviews

Wrinkles around lips red and more pronounced 2 days after Juvederm

+1

First of all a photo would be helpful... But 2 days is not enough time for Juvederm to settle and for you to see your final results. You no doubt had some bleeding and swelling after the treatment. This can look worse before it gets better. Give it a week then return to your provider if not happy. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Redness after juvederm...

+1

It is very common to have some degree of redness around the area of injection after Juvederm.  The lips can even swell and be more sensitive than other areas so these side effects may be more noticeable.  Just give the Juvederm about a week to settle, but if it doesn't resolve then be sure to see the physician that performed the injection.

Andrew Miller, MD
Edison Facial Plastic Surgeon
4.5 out of 5 stars 40 reviews

You might also like...

Early red spots after Juvederm injection

+1

It's common to experience mild redness, swelling and even bruising after filler injection. It would be more helpful if photo is available. Since it's only 2 days, I would wait few days longer to see if redness and swelling subside. The redness may be irritation from needle marks or mild swelling from shallow injection to correct the wrinkles. Make sure you go back to your surgeon to have it checked.

Best Wishes,

Stewart Wang, MD, FACS
Los Angeles Plastic Surgeon
4.5 out of 5 stars 23 reviews

Redness after Juvederm?

+1

Hi Anon.  It's tough to say without a picture, but it could be general irritation, bruising or even the beginning of a cold sore.  All are possible after the injections.  If you are not alarmed by what you see, give it a few days and call your injector if you are still concerned.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Juvederm around Lips

+1

Hi,

Very likely the red spots are just from the needle injection points. It is too soon to consider dissolving the Juvederm. I suggest you let things settle for another week then check back with your provider for a post-injection consultation.

Thanks for the question and good luck!

Stephen M. Lazarus, MD
Knoxville Plastic Surgeon
4.5 out of 5 stars 3 reviews

Wrinkles red and more pronounced after Juvederm

+1

At only two days after your Juvederm injection, there would still be some expected swelling.  The redness can take some time to fade as well.  You just need some more time for the redness and swelling to resolve and this could take a week or so.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Wrinkles around mouth treated with juvederm

+1

The wrinkles around the mouth ("smoker's lines") are commonly treated with fillers like Juvederm and Restylane, and sometimes with Botox as well. The red spots may be either entry points or tiny bruises that always go away. By 2 weeks, the area should look great with no marks left...be patient!

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Wrinkles more pronounced after Juvederm

+1

Because Juvederm is an HA filler, it pulls water to it right after it's injected. This can cause some swelling, which resolves in the next week or so. You don't need to, nor should you, do any adjusting, adding, or dissolving of the filler for a minimum of 2 weeks after.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.